Acute Retinal Necrosis after Intravitreal Ranibizumab for Ex
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Acute retinal necrosis (ARN) may occur after intravitreal ranibizumab (IVR) treatment for patients with exudative age-related macular degeneration (AMD). Awareness of this unusual but devastating complication after IVR is needed. Early identification may help provide timely antiviral treatment and prevent irreversible visual loss.

This study aimed to report a case of ARN after IVR in a patient with exudative AMD.

A 67-year-old male patient complained of blurred vision in his left eye for 1 month. The patient was diagnosed with exudative AMD after detailed ophthalmic clinical evaluations. He received IVR once in his left eye. Three days after IVR, he developed varicella-zoster virus–associated ARN, which was treated with systemic and intravitreal antiviral therapy. Because of progressive inflammation, the patient underwent 25G pars plana vitrectomy with silicone oil tamponade. 7 months later, the patient was administered intravitreal aflibercept once in his left eye. 3 months after intravitreal aflibercept, he underwent removal of silicone oil, and retinal detachment occurred 2 weeks after the surgery because of low IOP, and the patient eventually discontinued treatment.

The first case of varicella-zoster virus–associated ARN after IVR is documented in this study. Early ARN can be difficult to differentiate from IVR-induced intraocular inflammation. As a result, using polymerase chain reaction to detect viral DNA in the intraocular fluid early is recommended. Antiviral therapy should be started right away to avoid serious vision loss.

Source: https://journals.lww.com/optvissci/Abstract/2021/03000/Case_Report__Acute_Retinal_Necrosis_after.5.aspx
Like
Comment
Share